Alabama, 2007Drought in Alabama, April 1 to 30, 2007
April 1 to 30, 2007 · NWS BMX · 25 events in 24 counties and zones
A lack of rainfall through the month of April continued the severe (D2) to extreme (D3) drought conditions across a large part of Central Alabama, that had begun in March. Hydrologic and agricultural impacts were felt across the area.
Every event with a place to put it; 25 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 25
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A lack of rainfall through the month of April continued the severe (D2) to extreme (D3) drought conditions across a large part of Central Alabama, that had begun in March. Hydrologic and agricultural impacts were felt across the area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Mar 31, 10:55 PM CST, 1 hour 5 minutes earlier.
Area forecast discussion, Mar 31, 10:55 PM CST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1155 PM CDT SAT MAR 31 2007
.UPDATE...FOR PUBLIC FORECAST AND AVIATION DISCUSSION.
&&
.UPDATE...
CUT BACK FURTHER ON POPS FOR THE OVERNIGHT HOURS. ALSO INCLUDED
PATCHY FOG AREA WIDE.
&&
.AVIATION...DISCUSSION FOR 06Z TAFS.
THE MUCH ANTICIPATED LINE OF SHOWERS AND THUNDERSTORMS DISSIPATED
BEFORE IT REALLY CAME ACROSS CENTRAL ALABAMA. DON/T EXPECT MUCH IN
THE WAY OF RAIN OVERNIGHT SO HAVE REMOVED PREDOMINATE RAIN FROM
THE OVERNIGHT PORTION OF THE TAFS. THERE COULD STILL BE SOME RAIN
IN THE VICINITY OF TOI FOR A FEW HOURS SO WILL LEAVE IT THERE.
WITH THE REMOVAL OF RAIN AND THE DECREASE IN WINDS EXPECTED
OVERNIGHT PATCHY FOG COULD BE A CONCERN. WILL INCLUDE A TEMPO
FROM 09Z TO 12Z FOR 2SM. IT COULD BE WORSE IN SOME PLACES AND
BETTER IN OTHERS.
THE COMPUTER MODELS ARE STILL INDICATING A WIDESPREAD RAIN EVENT
TOMORROW. WILL GO WITH VCSH AT 12Z PREDOMINATE SHOWERS AT 15Z AND
MAKE A BEST GUESS AS TO WHEN THUNDERSTORMS WILL OCCUR WITH DAYTIME
HEATING. THE RAIN SHOULD MOVE OUT BETWEEN O1Z AND 03Z. AFTER THE
RAIN MOVES OUT WIND WILL DROP OFF AND THAT WILL LEAD TO A
WIDESPREAD FOG EVENT SUNDAY NIGHT.
&&
.BMX WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
&&
07/80
Hazardous weather outlook, Mar 31, 8:26 PM CST, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
826 PM CST SAT MAR 31 2007
ALZ011>015-017>050-020130-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
826 PM CST SAT MAR 31 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY
THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
A STALLED OUT BOUNDARY FROM SATURDAY NIGHTS CONVECTION WILL
BECOME THE FOCUS FOR STRONG TO SEVERE THUNDERSTORMS DURING THE DAY ON
SUNDAY. THE PRIMARY THREAT WILL BE THUNDERSTORM WIND GUSTS OF 35 TO
45 MPH...BUT SOME STORMS MAY BECOME SEVERE PRODUCING DAMAGING
STRAIGHT LINE WINDS. THE MAIN THREAT AREA WILL BE SOUTH OF A LINE
FROM SELMA...TO ROCKFORD...TO ROANOKE.
A STRONG COLD FRONT WILL BE MOVING THROUGH THE AREA ON TUESDAY WHICH
COULD HELP TO PRODUCE STRONG THUNDERSTORMS. IN ADDITION...BREEZY
CONDITIONS ARE EXPECTED BEFORE AND AFTER THE FRONT.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY
BECOME NECESSARY ON SUNDAY.
80
Drought, Marion
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Marion forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.137, -87.887 (the zone’s center; the record gives no point)
Drought, Winston
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Winston forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.149, -87.374 (the zone’s center; the record gives no point)
Drought, Lamar
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Lamar forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.779, -88.097 (the zone’s center; the record gives no point)
Drought, Fayette
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Fayette forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.721, -87.739 (the zone’s center; the record gives no point)
Drought, Walker
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Walker forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.803, -87.297 (the zone’s center; the record gives no point)
Drought, Blount
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Blount forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.981, -86.567 (the zone’s center; the record gives no point)
Drought, Etowah
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Etowah forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.045, -86.035 (the zone’s center; the record gives no point)
Drought, Cherokee
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Cherokee forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.176, -85.604 (the zone’s center; the record gives no point)
Drought, Pickens
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Pickens forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.281, -88.089 (the zone’s center; the record gives no point)
Drought, Tuscaloosa
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Tuscaloosa forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.290, -87.525 (the zone’s center; the record gives no point)
Drought, Jefferson
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Jefferson forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.554, -86.896 (the zone’s center; the record gives no point)
Drought, Shelby
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Shelby forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.264, -86.661 (the zone’s center; the record gives no point)
Drought, St. Clair
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- St. Clair forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.716, -86.315 (the zone’s center; the record gives no point)
Drought, Calhoun
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Calhoun forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.771, -85.826 (the zone’s center; the record gives no point)
Drought, Cherokee
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Cherokee forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.176, -85.604 (the zone’s center; the record gives no point)
Drought, Talladega
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Talladega forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.380, -86.166 (the zone’s center; the record gives no point)
Drought, Clay
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Clay forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.269, -85.861 (the zone’s center; the record gives no point)
Drought, Randolph
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Randolph forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.294, -85.459 (the zone’s center; the record gives no point)
Drought, Bibb
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Bibb forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.999, -87.126 (the zone’s center; the record gives no point)
Drought, Sumter
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Sumter forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.591, -88.199 (the zone’s center; the record gives no point)
Drought, Greene
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Greene forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.853, -87.952 (the zone’s center; the record gives no point)
Drought, Hale
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Hale forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.763, -87.629 (the zone’s center; the record gives no point)
Drought, Marengo
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Marengo forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.248, -87.789 (the zone’s center; the record gives no point)
Drought, Perry
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Perry forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.639, -87.294 (the zone’s center; the record gives no point)
Drought, Chilton
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Chilton forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.848, -86.719 (the zone’s center; the record gives no point)
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Colorado, April 1 to 30, 200721 events
- Strong Wind in Indiana, April 1, 2007$25,000 · 1 event
- Drought in Minnesota, April 1 to 30, 200714 events
- Drought in Alabama, April 1 to 30, 200711 events
- Flooding in Indiana, April 1 to 9, 2007$8,000 · 8 events
- Drought in Minnesota, April 1 to 30, 20078 events
- Drought in Florida, April 1 to 30, 20077 events
- Drought in Utah, April 1 to 30, 20077 events
- Heavy Snow in Montana, April 1 to 2, 20077 events
- Hail in Pennsylvania, April 1, 2007$1,000 · 1.25 in hail · 6 events
- Flooding in South Dakota, April 1 to 7, 20074 events
- Flooding in Iowa, April 1 to 8, 20074 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 30380, 30382, 30383, 30384, 30385, 30386, 30387, 30388, 30389, 30390, 30391, 30392, 30393, 30394, 30395, 30396, 30397, 30398, 30399, 30400, 30401, 30403, 30404, 30405, 30406.